MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR VL?; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR VL?; STENT, URETERAL
Model Number M006180156190
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
During the insertion of a rigid ureteroscopy procedure, the device was found broken.It was noted that the stent was broken into two pieces along the shaft.The procedure was completed with another of the same stent and there were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Imdrf device code a0401 captures the reportable event of stent shaft broken.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent shaft broken.Block h11: the contour ureteral stent was not returned; however, one picture attached showed one opened box and the device was not visible in the photo.No other problems with the device were noted.The reported event of stent shaft break was not confirmed.Based on the analysis, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.Additionally, without proper evaluation of the device or objective evidence, it remains unknown the most probable causes that could have contributed to the event.Therefore, this event is being assigned the conclusion code of cause not established since the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent shaft broken.Block h11: the contour ureteral stent was returned with ureteral axxcess catheter and zipwire.Media inspection was performed, and a picture was attached in the complaint record.It showed one contour vl opened box, the device was not visible in the photo.Based on the visual and microscopic inspection, the stent was returned with the positioner, the zipwire and with open end catheter for analysis, however the suture was not returned.The device was inspected under magnification, and it was possible to see that the stent shaft detached in two parts.The reported event was confirmed.With all the available information, boston scientific concludes that the reported event of stent shaft break was confirmed.It is possible to conclude that this problem could be caused by operational factors.The retrieval line may be removed before placement at the physicians discretion.If the retrieval line gets entangled in the coil and is removed using excess force, the stent can get detached or separated during the preparation affecting the performance of the device.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on the event.

Brand Name
CONTOUR VL?
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
500 commander shea boulevard
quincy MA 02171
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20551099
Report Number2124215-2024-65085
Device Sequence Number21073169
Product Code FAD
UDI-Device Identifier08714729765837
UDI-Public(01)08714729765837(17)260918(10)33170122
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2026
Device Model NumberM006180156190
Device Catalogue NumberM006180156190
Device Lot Number0033170122
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer11/01/2024
05/05/2025
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date11/26/2024
05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale